Boots WebMD Partners in Health
Return To Boots

Allergies health centre

This article is from the WebMD News Archive

Anapen adrenaline injector pen recall

Health regulator MHRA advises people who suffer from severe allergic reactions and anaphylactic shock to see their GP or clinic as soon as possible to discuss alternative products
By
WebMD UK Health News
Medically Reviewed by Dr Rob Hicks
peanuts

23rd May 2012 - People who suffer from severe allergic reactions are being advised to see their GP as soon as possible if they use Anapen adrenaline injector pens. Some may be faulty and not deliver the right dose fast enough in the event of anaphylactic shock.

The Medicines and Healthcare products Regulatory Agency (MHRA) has issued a class 2 alert to healthcare professionals after the product was withdrawn as a precaution by the manufacturer.

The MHRA says people who use the pens to treat anaphylactic shock should see their GP or allergy clinic as soon as possible to arrange alternative products.

Anapen is an adrenaline injector and has been recalled as a precaution by the licence holder Lincoln Medical Limited.

The MHRA says a potential problem with the speed and delivery of adrenaline by the Anapen injectors was found during development work by the manufacturer Owen Mumford Ltd.

No problems with these injectors have been reported by people or healthcare professionals but in the worst case scenario, the injector could fail to deliver adrenalin in an emergency situation when a person has a severe allergic reaction caused by peanuts, or other foods, insect bites or stings.

In a statement, Gerald Heddell, the MHRA's director of inspection, enforcement and standards, says: "This is a precautionary recall and no problems with Anapen adrenaline injectors have been reported by people or healthcare professionals. People should continue to use their existing Anapen injectors until they can obtain an alternative product and they should make an appointment with their GP or clinic as soon as possible to discuss this."

The Anapen products affected by the recall are:

  • Anapen 500 micrograms in 0.3ml solution for injection in a pre-filled syringe PL 18813/0003
  • Anapen 300 micrograms in 0.3ml solution for injection in a pre-filled syringe PL 18813/0001
  • Anapen Junior 150 micrograms in 0.3ml solution for injection in a pre-filled syringe PL 18813/0002

Patients can call the Anaphylaxis Campaign website helpline on 01252 542029 if they are worried or have urgent questions.

Published on May 23, 2012

Allergy & asthma newsletter

Get tips for breathing easier.
Sign Up

WebMD Video: Now Playing

Allergy

Hay fever allergy

Learn what hay fever is, as well as the symptoms, remedies, tests, and medicines.

Popular Slideshows & Tools on Boots WebMD

woman looking at pregnancy test
Early pregnancy symptoms
donut on plate
The truth about sugar addiction
woman holding hair
Natural help for dry or damaged hair
woman in bikini
Get ready for swimsuit season
hand extinguishing cigarette
13 best tips to stop smoking
Immune-boosting foods
The role of diet
79x79_not_good_for_you.jpg
18 secrets men want you to know
boy looking at broccoli
Quick tips for feeding picky eaters
hamburger and fries
A guide for beginners
salmon dinner
A diet to boost your mood & energy
polka dot dress on hangar
Lose weight without dieting